MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L

SMITHS MEDICAL ASD, INC. JELCO; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L
Model Number 328000
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Operator of device is unknown.No information has been provided to date.No product sample was received; therefore, visual and functional testing could not be performed.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.No investigation or root cause analysis could be conducted given that no complaint sample was returned.This remediation mdr was generated under protocol(b)(4), as a result of warning letter cms# (b)(4).
 
Event or Problem Description
It was reported that the iv catheters were puncturing the vein above insertion site causing the veins to blow despite blood return.No patient injury was reported.

Brand Name
JELCO
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM L
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
201 west queen st.
southington CT 06489
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15360412
Report Number3012307300-2022-17816
Device Sequence Number12062971
Product Code FOZ
UDI-Device Identifier10351688081964
UDI-Public10351688081964
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/02/2021
Device Model Number328000
Device Catalogue Number328000
Device Lot Number3881653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Initial Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown